Alert archive / South Dakota / Wind Chill Advisories in 2018
Wind Chill Advisory 3, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Jan 11, 2018, 12:12 PM CST for 8 counties in Iowa; 15 counties in South Dakota; 8 counties in Minnesota. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2018, 12:12 PM CST (18:12 UTC)
- Expired
- Jan 12, 2018, 10:00 AM CST
- In force
- 22 hr
- Issued by
- NWS Sioux Falls, SD
All 31 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Sioux County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Aurora County, SD, Beadle County, SD, Brookings County, SD, Davison County, SD, Hanson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD
The radar
The Sioux Falls radar (KFSD), 18 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 6.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- -90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
560 WWUS43 KFSD 111812 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 1212 PM CST Thu Jan 11 2018 IAZ012-120215- /O.CAN.KFSD.WW.Y.0001.000000T0000Z-180112T0000Z/ /O.NEW.KFSD.WC.Y.0003.180112T0000Z-180112T1600Z/ Sioux- 1212 PM CST Thu Jan 11 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST FRIDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 below zero to 25 below zero. * WHERE...Sioux County. * WHEN...From 6 PM this evening to 10 AM CST Friday. * ADDITIONAL DETAILS...Patchy blowing snow will still occur this afternoon in open areas until the wind diminishes this evening. Exercise caution when driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ IAZ020-031-NEZ014-111915- /O.CAN.KFSD.WW.Y.0001.000000T0000Z-180112T0000Z/ Plymouth-Woodbury-Dakota- 1212 PM CST Thu Jan 11 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Patchy blowing snow will still occur this afternoon in open areas until the wind diminishes this evening. Exercise caution when driving. $$ IAZ001-MNZ098-SDZ039-040-054>056-060>062-066-067-120215- /O.EXP.KFSD.WW.Y.0001.000000T0000Z-180111T1800Z/ /O.NEW.KFSD.WC.Y.0003.180112T0000Z-180112T1600Z/ Lyon IA-Rock-Kingsbury-Brookings-Miner-Lake-Moody-Hanson-McCook- Minnehaha-Turner-Lincoln SD- 1212 PM CST Thu Jan 11 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST FRIDAY... ...WINTER WEATHER ADVISORY HAS EXPIRED... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 below zero to 30 below zero. * WHERE...Portions of east central and southeast South Dakota, northwest Iowa and southwest Minnesota. * WHEN...From 6 PM this evening to 10 AM CST Friday. * ADDITIONAL DETAILS...Patchy blowing snow will still occur this afternoon in open areas. Exercise caution when driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ MNZ071-072-080-081-089-090-097-120215- /O.EXP.KFSD.WW.Y.0001.000000T0000Z-180111T1800Z/ /O.NEW.KFSD.WC.Y.0003.180111T1812Z-180112T1600Z/ Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone- 1212 PM CST Thu Jan 11 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST FRIDAY... ...WINTER WEATHER ADVISORY HAS EXPIRED... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 below zero to 30 below zero. * WHERE...Portions of southwest Minnesota. * WHEN...Until 10 AM CST Friday. * ADDITIONAL DETAILS...Areas of blowing snow with reduced visibilities will still occur this afternoon in open areas until the wind diminishes this evening. Exercise caution when driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ NEZ013-SDZ065-068>071-111915- /O.EXP.KFSD.WW.Y.0001.000000T0000Z-180111T1800Z/ Dixon-Hutchinson-Bon Homme-Yankton-Clay SD-Union- 1212 PM CST Thu Jan 11 2018 ...WINTER WEATHER ADVISORY HAS EXPIRED... Cold and windy weather will remain this afternoon. Highs will only be in the single digits above zero. $$ IAZ002-003-013-014-021-022-120215- /O.NEW.KFSD.WC.Y.0003.180112T0000Z-180112T1600Z/ /O.CON.KFSD.WW.Y.0001.000000T0000Z-180112T0000Z/ Osceola-Dickinson-O'Brien-Clay IA-Cherokee-Buena Vista- 1212 PM CST Thu Jan 11 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST FRIDAY... * WHAT...Areas of light snow and blowing snow will occur this afternoon reducing visibilities, but with little to no additional snow accumulation. In addition, very cold wind chills are expected tonight and Friday morning. Expect wind chills to range from 20 below zero to 25 below zero. * WHERE...Portions of northwest Iowa. * WHEN...For the Winter Weather Advisory, until 6 PM CST this evening. For the Wind Chill Advisory, from 6 PM this evening to 10 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for blowing snow means that visibilities will be limited due to strong winds blowing snow around. Use caution when traveling, especially in open areas. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ SDZ038-052-053-058-059-120215- /O.NEW.KFSD.WC.Y.0003.180112T0000Z-180112T1600Z/ Beadle-Jerauld-Sanborn-Aurora-Davison- 1212 PM CST Thu Jan 11 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST FRIDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 below zero to 25 below zero. * WHERE...Beadle, Jerauld, Sanborn, Aurora and Davison Counties. * WHEN...From 6 PM this evening to 10 AM CST Friday. * ADDITIONAL DETAILS...It will be very cold and windy this afternoon, with highs only in the single digits above zero. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ IAZ032-120000- /O.CON.KFSD.WW.Y.0001.000000T0000Z-180112T0000Z/ Ida- 1212 PM CST Thu Jan 11 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Areas of light snow and blowing snow will occur this afternoon reducing visibilities, but with little to no additional snow accumulation. * WHERE...Portions of northwest and west central Iowa. * WHEN...Until 6 PM CST this evening. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times and slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for blowing snow means that visibilities will be limited due to strong winds blowing snow around. Use caution when traveling, especially in open areas. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
4 follow-up statements
830 WWUS43 KFSD 112250 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 450 PM CST Thu Jan 11 2018 IAZ002-003-013-014-021-022-120700- /O.CAN.KFSD.WW.Y.0001.000000T0000Z-180112T0000Z/ /O.CON.KFSD.WC.Y.0003.180112T0000Z-180112T1600Z/ Osceola-Dickinson-O'Brien-Clay IA-Cherokee-Buena Vista- 450 PM CST Thu Jan 11 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 below zero to 25 below zero. * WHERE...Portions of northwest Iowa. * WHEN...Until 10 AM CST Friday. * ADDITIONAL DETAILS...Strong winds will continue to produce drifting snow into the evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ IAZ032-120000- /O.CAN.KFSD.WW.Y.0001.000000T0000Z-180112T0000Z/ Ida- 450 PM CST Thu Jan 11 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Widespread hazardous winter conditions have lessened late afternoon. Some drifting snow and wind chills from 10 below to 20 below zero are likely this evening. $$ MNZ071-072-080-081-089-090-097-120700- /O.CON.KFSD.WC.Y.0003.000000T0000Z-180112T1600Z/ Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone- 450 PM CST Thu Jan 11 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 25 below zero to 30 below zero. * WHERE...Portions of southwest Minnesota. * WHEN...Until 10 AM CST Friday. * ADDITIONAL DETAILS...Strong winds will continue to produce drifting snow into the evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ IAZ001-012-MNZ098-SDZ038>040-052>056-058>062-066-067-120700- /O.CON.KFSD.WC.Y.0003.180112T0000Z-180112T1600Z/ Lyon IA-Sioux-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn- Miner-Lake-Moody-Aurora-Davison-Hanson-McCook-Minnehaha-Turner- Lincoln SD- 450 PM CST Thu Jan 11 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 below zero to 25 below zero. * WHERE...Portions of central, east central, south central and southeast South Dakota, northwest Iowa and southwest Minnesota. * WHEN...Until 10 AM CST Friday. * ADDITIONAL DETAILS...Strong winds will continue to produce drifting snow into the evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
325 WWUS43 KFSD 120319 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 919 PM CST Thu Jan 11 2018 IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ038>040-052>056-058>062-066-067-121130- /O.CON.KFSD.WC.Y.0003.000000T0000Z-180112T1600Z/ Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Cherokee- Buena Vista-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner- Lake-Moody-Aurora-Davison-Hanson-McCook-Minnehaha-Turner- Lincoln SD- 919 PM CST Thu Jan 11 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 below zero to 35 below zero. * WHERE...Portions of central, east central, south central and southeast South Dakota, northwest Iowa and southwest Minnesota. * WHEN...Until 10 AM CST Friday. * ADDITIONAL DETAILS...Strong winds will continue to produce drifting snow until diminishing some after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
267 WWUS43 KFSD 120954 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 354 AM CST Fri Jan 12 2018 IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ038>040-052>056-058>062-066-067-121600- /O.CON.KFSD.WC.Y.0003.000000T0000Z-180112T1600Z/ Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Cherokee- Buena Vista-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner- Lake-Moody-Aurora-Davison-Hanson-McCook-Minnehaha-Turner- Lincoln SD- 354 AM CST Fri Jan 12 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 20 below zero to 30 below zero. * WHERE...Portions of central, east central, south central and southeast South Dakota, northwest Iowa and southwest Minnesota. * WHEN...Until 10 AM CST this morning. * ADDITIONAL DETAILS...Mid-day temperatures remain cold, with winds chills remaining in the negative single digits and negative teens. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
747 WWUS43 KFSD 121550 WSWFSD URGENT - WINTER WEATHER MESSAGE National Weather Service Sioux Falls SD 950 AM CST Fri Jan 12 2018 IAZ001>003-012>014-021-022-MNZ071-072-080-081-089-090-097-098- SDZ038>040-052>056-058>062-066-067-121700- /O.EXP.KFSD.WC.Y.0003.000000T0000Z-180112T1600Z/ Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Cherokee- Buena Vista-Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson- Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn-Miner- Lake-Moody-Aurora-Davison-Hanson-McCook-Minnehaha-Turner- Lincoln SD- 950 AM CST Fri Jan 12 2018 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... The coldest wind chills are behind us for today. However, wind chills will remain in the single digits and teens below zero through the remainder of the day, so remember to dress for the cold conditions if you have plans to spend time outdoors today. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 11:27 AM CST, 45 minutes earlier.
Area forecast discussion, Jan 11, 11:27 AM CST, 45 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1127 AM CST Thu Jan 11 2018
.SHORT TERM...(Today and Tonight)
Issued at 315 AM CST Thu Jan 11 2018
Cold air pouring into the area along strong northwest winds gusting
to around 40 mph. Snowfall has been somewhat limited overnight, but
a couple of inches likely fell over parts of south central into east
central SD. This band of snow was progressing more quickly to the
east early this morning and a new band of snow was developing over
central and eastern Nebraska. This was in response to the southern
jet wrapping northward. Snowfall should consolidate across northwest
IA early this morning and continue through early afternoon before
drier air overwhelms any lift. The low levels will be within the
dendritic zone so patchy light snow and flurries will remain
possible, but the dry air should limit any potential. Did bring an
earlier end to the winter weather advisory for many locations and
don't doubt that the advisories may be able to be canceled sooner.
While the wind and cold will still occur, snowfall of 1 to 2 inches
will likely not be enough to cause any reduced visibility once the
falling snow ends. Temperatures will be steady to falling through
the day with wind chill values about 10 to 20 below zero.
By tonight temperatures will fall and winds will still be about 10
to 15 mph. This will allow wind chill values to fall to to 20 to 30
below zero in many locations. Will likely issue a wind chill
advisory for locations along and north of a Chamberlain to Storm
Lake line for tonight and Friday morning once the current winter
weather advisories expire. Overnight lows will drop to about zero to
10 below. Temperatures could be colder, but for now expecting an
increase in cloud cover in central SD ahead of the next piece of
energy.
.LONG TERM...(Friday through Wednesday)
Issued at 315 AM CST Thu Jan 11 2018
Friday will see a more broad area of light snow as decent warm
air advection is expected within a nice dendritic profile. For now
the better chances appear to be along and south of a Huron to
Spencer IA line where 1 to 2 inches will be possible. Temperatures
will struggle into the single digits.
Friday night and Saturday will have continued cold conditions and
may need another wind chill advisory during this time. Lows should
be 5 below to 15 below zero with highs in the single digits.
Saturday night into Sunday will be a little less cold as an upper
level jet drifts east of the area before another wave drops south.
This will allow for some broad and unfocused warm air advection
which may bring a little light snow Sunday into Sunday night. Lows
about 5 above to 5 below with highs Sunday into the teens to mid 20s.
Cold air backs in Monday and Tuesday as the wave passes with lows
likely well below zero, especially Tuesday morning. Highs will be in
the single digits. Warmer air should arrive on Wednesday and all
indications are for a milder end to next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1125 AM CST Thu Jan 11 2018
There will be some MVFR conditions intermixed with lower end VFR,
either due to ceilings or blowing snow through the mid afternoon
hours, which was reflected in the TAF sites. However from roughly
mid afternoon onward, VFR will prevail through tonight and early
Friday.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Winter Weather Advisory until noon CST today for SDZ039-040-
054>056-060>062-065>071.
MN...Winter Weather Advisory until noon CST today for MNZ071-072-080-
081-089-090-097-098.
IA...Winter Weather Advisory until noon CST today for IAZ001.
Winter Weather Advisory until 6 PM CST this evening for IAZ002-
003-012>014-020>022-031-032.
NE...Winter Weather Advisory until noon CST today for NEZ013.
Winter Weather Advisory until 6 PM CST this evening for NEZ014.
&&
SHORT TERM...08
LONG TERM...08
AVIATION...MJHazardous weather outlook, Jan 11, 4:28 AM CST, 7 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 428 AM CST Thu Jan 11 2018 SDZ038>040-050-052>055-057>061-063>065-068-121030- Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake- Brule-Aurora-Davison-Hanson-McCook-Charles Mix-Douglas-Hutchinson- Bon Homme- 428 AM CST Thu Jan 11 2018 This Hazardous Weather Outlook is for portions of central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Snow will come to an end early this morning. Some patchy blowing snow will be possible into the early afternoon with northwest winds gusting to around 40 mph at times. Wind chills will average 10 below to 20 below today, then fall to 20 below to 30 below tonight into Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Light snow will return Friday with a risk for 1 to 2 inches of fluffy snow over the region. Bitter cold temperatures will produce overnight wind chills between -10 and -30 through the weekend and daytime wind chills between 0 and -20. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ001-002-012-020-031-MNZ071-072-080-081-089-097-098-NEZ013-014- SDZ056-062-066-067-069>071-121030- Lyon IA-Osceola-Sioux-Plymouth-Woodbury-Lincoln MN-Lyon MN-Murray- Cottonwood-Nobles-Pipestone-Rock-Dixon-Dakota-Moody-Minnehaha- Turner-Lincoln SD-Yankton-Clay SD-Union- 428 AM CST Thu Jan 11 2018 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, east central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight Snow will end from west to east this morning, with patchy blowing snow continuing through the afternoon. Gusty winds will quickly diminish after sunset Thursday evening. Storm total snowfall of 1 to 2 inches is expected, with several areas an inch or less. Wind chill values will average 10 below to 20 below today and drop to 20 below to 30 below tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Light snow will return Friday with a risk for 1 to 2 inches of fluffy snow over the region. The better chance will be south of a Huron to Spencer Iowa line. Bitter cold temperatures will produce overnight wind chills between -10 and -30 through the weekend and daytime wind chills between 0 and -20. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. IAZ003-013-014-021-022-032-MNZ090-121030- Dickinson-O'Brien-Clay IA-Cherokee-Buena Vista-Ida-Jackson- 428 AM CST Thu Jan 11 2018 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, and southwest Minnesota. .DAY ONE...Today and Tonight Snow and blowing snow will continue through early this afternoon. Any blowing snow will taper off through the afternoon as winds ease after sunset Thursday. Storm total snowfall of 1 to 2 inches is expected. Wind chill values will average 10 below to 20 below today and drop to 20 below to 30 below tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Light snow will return Friday with a risk for 1 to 2 inches of fluffy snow over the region. Bitter cold temperatures will produce overnight wind chills between -10 and -30 through the weekend and daytime wind chills between 0 and -20. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jan 11, 11:39 AM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1139 AM CST THU JAN 11 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW BURKE 10.5 SSE 43.04N 99.23W
01/11/2018 M2.6 INCH GREGORY SD COCORAHS
COCORAHS STATION SD-GY-18, BURKE 10.5 SSE.
0700 AM SNOW 3 SW SIOUX FALLS 43.50N 96.79W
01/11/2018 M2.3 INCH MINNEHAHA SD COCORAHS
COCORAHS STATION SD-MH-41, 3 SW SIOUX FALLS.
0700 AM SNOW 4 SW BURKE 43.14N 99.35W
01/11/2018 M2.0 INCH GREGORY SD COCORAHS
COCORAHS STATION SD-GY-15, 4 SW BURKE.
0700 AM SNOW WHITE LAKE 43.73N 98.72W
01/11/2018 M2.0 INCH AURORA SD CO-OP OBSERVER
CO-OP OBSERVER STATION WITS2, WHITE LAKE.
0800 AM SNOW WALL LAKE 43.53N 96.95W
01/11/2018 M1.5 INCH MINNEHAHA SD COCORAHS
COCORAHS STATION SD-MH-8, WALL LAKE.
0700 AM SNOW 1 S BROOKINGS 44.29N 96.79W
01/11/2018 M1.5 INCH BROOKINGS SD COCORAHS
COCORAHS STATION SD-BK-43, 1 S BROOKINGS.
0800 AM SNOW TYNDALL 42.99N 97.86W
01/11/2018 M1.5 INCH BON HOMME SD CO-OP OBSERVER
CO-OP OBSERVER STATION TYNS2, TYNDALL.
0700 AM SNOW SIOUX FALLS NWS 43.59N 96.73W
01/11/2018 M1.2 INCH MINNEHAHA SD OFFICIAL NWS OBS
0600 AM SNOW HURLEY 43.28N 97.09W
01/11/2018 M1.1 INCH TURNER SD COCORAHS
COCORAHS STATION SD-TR-9, HURLEY.
0600 AM SNOW 6 S OACOMA 43.71N 99.38W
01/11/2018 M1.0 INCH BRULE SD COCORAHS
COCORAHS STATION SD-BL-10, 6 S OACOMA.
0900 AM SNOW 2 NE ACADEMY 43.49N 99.06W
01/11/2018 M1.0 INCH CHARLES MIX SD CO-OP OBSERVER
CO-OP OBSERVER STATION ACYS2, 2 NE ACADEMY.
0700 AM SNOW DE SMET 44.38N 97.55W
01/11/2018 M1.0 INCH KINGSBURY SD COCORAHS
COCORAHS STATION SD-KY-5, DE SMET.
0600 AM SNOW CLAYTON 43.45N 97.66W
01/11/2018 M1.0 INCH HUTCHINSON SD COCORAHS
COCORAHS STATION SD-HT-16, CLAYTON.
0700 AM SNOW BROOKINGS 44.30N 96.79W
01/11/2018 M1.0 INCH BROOKINGS SD COCORAHS
COCORAHS STATION SD-BK-7, BROOKINGS.
0700 AM SNOW BRUCE 4.1 NE 44.48N 96.84W
01/11/2018 M1.0 INCH BROOKINGS SD COCORAHS
COCORAHS STATION SD-BK-9, BRUCE 4.1 NE.
0800 AM SNOW TRACY 44.23N 95.62W
01/11/2018 M1.0 INCH LYON MN CO-OP OBSERVER
CO-OP OBSERVER STATION TCYM5, TRACY.
0530 AM SNOW CHAMBERLAIN 43.81N 99.33W
01/11/2018 M1.0 INCH BRULE SD COCORAHS
COCORAHS STATION SD-BL-1, CHAMBERLAIN.
0800 AM SNOW WOONSOCKET 44.05N 98.28W
01/11/2018 M1.0 INCH SANBORN SD CO-OP OBSERVER
CO-OP OBSERVER STATION WOOS2, WOONSOCKET.
0800 AM SNOW BRIDGEWATER 43.55N 97.50W
01/11/2018 M1.0 INCH MCCOOK SD CO-OP OBSERVER
CO-OP OBSERVER STATION BRGS2, BRIDGEWATER.
0630 AM SNOW HOWARD 44.02N 97.52W
01/11/2018 M1.0 INCH MINER SD CO-OP OBSERVER
CO-OP OBSERVER STATION HOWS2, HOWARD.
0800 AM SNOW 10 W DIMOCK 43.50N 98.19W
01/11/2018 M1.0 INCH DOUGLAS SD COCORAHS
COCORAHS STATION SD-DG-1, 10 W DIMOCK.
0700 AM SNOW MARSHALL 0.6 S 44.44N 95.79W
01/11/2018 M1.0 INCH LYON MN COCORAHS
COCORAHS STATION MN-LY-2, MARSHALL 0.6 S.
0700 AM SNOW SHELDON 43.18N 95.85W
01/11/2018 M0.8 INCH O'BRIEN IA CO-OP OBSERVER
CO-OP OBSERVER STATION SHDI4, SHELDON.
0700 AM SNOW ALEXANDRIA 43.65N 97.78W
01/11/2018 M0.8 INCH HANSON SD CO-OP OBSERVER
CO-OP OBSERVER STATION ALXS2, ALEXANDRIA.
0800 AM SNOW 2 NE BROOKINGS 44.32N 96.77W
01/11/2018 M0.6 INCH BROOKINGS SD CO-OP OBSERVER
CO-OP OBSERVER STATION BROS2, 2 NE
BROOKINGS.
0700 AM SNOW 1 S HURON 44.35N 98.22W
01/11/2018 M0.6 INCH BEADLE SD COCORAHS
COCORAHS STATION SD-BD-20, 1 S HURON.
1113 AM SNOW MARSHALL 44.47N 95.80W
01/11/2018 M0.5 INCH LYON MN CO-OP OBSERVER
CO-OP OBSERVER STATION MMLM5, MARSHALL.
0800 AM SNOW 1 NNE LARCHWOOD 43.47N 96.43W
01/11/2018 M0.5 INCH LYON IA COCORAHS
COCORAHS STATION IA-LY-9, 1 NNE LARCHWOOD.
0800 AM SNOW ROCK RAPIDS 43.43N 96.17W
01/11/2018 M0.5 INCH LYON IA CO-OP OBSERVER
CO-OP OBSERVER STATION RKRI4, ROCK RAPIDS.
0700 AM SNOW 5 NW MONTROSE 43.77N 97.25W
01/11/2018 M0.5 INCH MCCOOK SD COCORAHS
COCORAHS STATION SD-MC-1, 5 NW MONTROSE.
0630 AM SNOW 2 SE YANKTON 42.88N 97.36W
01/11/2018 M0.5 INCH YANKTON SD CO-OP OBSERVER
CO-OP OBSERVER STATION YTNS2, 2 SE YANKTON.
0700 AM SNOW LESTER 43.44N 96.33W
01/11/2018 M0.3 INCH LYON IA COCORAHS
COCORAHS STATION IA-LY-2, LESTER.
0700 AM SNOW 4 N CLEGHORN 42.87N 95.72W
01/11/2018 M0.3 INCH CHEROKEE IA COCORAHS
COCORAHS STATION IA-CK-1, 4 N CLEGHORN.
0700 AM SNOW CHESTER 2N 43.93N 96.93W
01/11/2018 M0.3 INCH LAKE SD CO-OP OBSERVER
CO-OP OBSERVER STATION CHES2, CHESTER 2N.
1000 AM SNOW 2 W WESTFIELD 42.76N 96.65W
01/11/2018 M0.2 INCH UNION SD COCORAHS
COCORAHS STATION SD-UN-2, 2 W WESTFIELD.
0700 AM SNOW GAYVILLE 1.8 SSW 42.86N 97.18W
01/11/2018 M0.2 INCH YANKTON SD COCORAHS
COCORAHS STATION SD-YN-3, GAYVILLE 1.8 SSW.
0555 AM SNOW HURON REGIONAL AIRPORT 44.39N 98.23W
01/11/2018 M0.2 INCH BEADLE SD OFFICIAL NWS OBS
0700 AM SNOW ORANGE CITY 43.00N 96.05W
01/11/2018 M0.1 INCH SIOUX IA CO-OP OBSERVER
CO-OP OBSERVER STATION ORCI4, ORANGE CITY.
0800 AM SNOW 5 W BRUCE 44.43N 97.00W
01/11/2018 M0.1 INCH BROOKINGS SD COCORAHS
COCORAHS STATION SD-BK-45, 5 W BRUCE.
0800 AM SNOW 2 WNW WINDOM 43.89N 95.16W
01/11/2018 M0.1 INCH COTTONWOOD MN MESONET
MESONET STATION WDOM5, 2 WNW WINDOM.
&&Nearby
Wind Chill Advisories in South Dakota, 2018Wind Chill Advisories in Iowa, 2018Wind Chill Advisories in Minnesota, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.